MAUDE Adverse Event Report: DEPUY SYNTHES SPINE STANDARD SCREWDRIVER

DEPUY SYNTHES SPINE STANDARD SCREWDRIVER
Catalog Number 286509000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Dr.(b)(6) was asked for the driver to final tighten the screws (16mm screws, 1 self-drilling, and 3 self tapping) into the swift plus plate.As he tightened the tip broke off the driver, dr.(b)(6) was able to grab the broken off tip out of the patient.He was given the threaded driver to finish tightening the screws.Broken driver was examined and it appears that the tip just snapped off.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number was not provided.A trend analysis was conducted.No emerging trends were found requiring further actions.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STANDARD SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7178682
Report Number1526439-2018-50029
Device Sequence Number11072103
Product Code HXX
UDI-Device Identifier10705034212784
UDI-Public10705034212784
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286509000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1